zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Chaotic dynamics in nonlinear duopoly game with heterogeneous players. (English) Zbl 1064.91027
Summary: In this study we investigate the dynamics of a nonlinear discrete-time duopoly game, where the players have heterogeneous expectations. Two players with different expectations are considered; one is boundedly rational and the other thinks with adaptive expectations. The stability conditions of the equilibria are discussed. We show how the dynamics of the game depend on the model parameters. We demonstrate that as some parameters of the game are varied, the stability of Nash equilibrium is lost through period doubling bifurcation. The chaotic features are justified numerically via computing Lyapunov exponents, sensitive dependence on initial conditions and the fractal dimension.

91A50Discrete-time games
Full Text: DOI
[1] Gibbons, R.: A primer in game theory. (1992) · Zbl 0759.90106
[2] A. Cournot, Researches into the principles of the theory of wealth, Engl. Trans., Irwin Paper Back Classics in Economics, 1963 (Chapter VII) · Zbl 28.0211.07
[3] Puu, T.: Chaos in duopoly pricing. Chaos, solitons & fractals 1, 573-581 (1991) · Zbl 0754.90015
[4] Kopel, M.: Simple and complex adjustment dynamics in cournot duopoly models. Chaos, solitons & fractals 12, 2031-2048 (1996) · Zbl 1080.91541
[5] Agiza, H. N.: Explicit stability zones for cournot games with 3 and 4 competitors. Chaos, solitons & fractals 9, 1955-1966 (1998) · Zbl 0952.91003
[6] Agiza, H. N.: On the stability, bifurcations, chaos and chaos control of kopel map. Chaos, solitons & fractals 11, 1909-1916 (1999) · Zbl 0955.37022
[7] Agiza, H. N.; Hegazi, A. S.; Elsadany, A. A.: The dynamics of bowley’s model with bounded rationality. Chaos, solitons & fractals 9, 1705-1717 (2001) · Zbl 1036.91004
[8] Agiza, H. N.; Hegazi, A. S.; Elsadany, A. A.: Complex dynamics and synchronization of duopoly game with bounded rationality. Mathematics and computers in simulation 58, 133-146 (2002) · Zbl 1002.91010
[9] Den-Haan, W. J.: The importance of the number of different agents in a heterogeneous asset-pricing model. Journal of economic dynamics and control 25, 721-746 (2001) · Zbl 0963.91051
[10] A. Kirman, J.B. Zimmermann, Economics with heterogeneous Interacting Agents, Lecture Notes in Economics and Mathematical Systems 503, Springer, Berlin, 2001 · Zbl 0964.00027
[11] Borck, W. A.; Hommes, C. H.: Heterogenous beliefs and routes to chaos in a simple asset pricing model. Journal of economic dynamics and control 22, 1235-1274 (1998) · Zbl 0913.90042
[12] T. Onazaki, G. Sieg, M. Yokoo, Stability, chaos and multiple attractors: a single agent makes a difference, Journal of Economic Dynamics and Control, in press · Zbl 1178.91105
[13] Agiza, H. N.; Elsadany, A. A.: Nonlinear dynamics in the cournot duopoly game with heterogenous players. Physica A 320, 512-524 (2003) · Zbl 1010.91006
[14] Bischi, G. I.; Galletgatti, M.; Naimazada, A.: Symmetry-breaking bifurcations and representative firm in dynamic duopoly games. Annals of operations research 89, 253-272 (1999) · Zbl 0939.91017
[15] Bischi, G. I.; Kopel, M.: Equilibrium selection in an nonlinear duopoly game with adaptive expectations. Journal of economic behavior and organization 46, 73-100 (2001)
[16] Bischi, G. I.; Naimzada, A.: Global analysis of a dynamic duopoly game with bounded rationality. Advances in dynamic games and applications 5 (1999) · Zbl 0957.91027
[17] Palis, J.; Takens, F.: Hyperbolicity and sensitive chaotic dynamics and homoclinic bifurcations. (1993) · Zbl 0790.58014
[18] Puu, T.: Attractors, bifurcations and chaos: nonlinear phenomena in economics. (2000) · Zbl 0942.91001
[19] Kaplan, J. L.; Yorke, Y. A.: A regime observed in a fluid flow model of Lorenz. Communications in mathematical physics 67, 93-108 (1979) · Zbl 0443.76059